ArticleClinical journal of gastroenterology2023
Three cases of immune-related hypopituitarism after atezolizumab-bevacizumab treatment for hepatocellular carcinoma.
Article in Clinical journal of gastroenterology, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 1 synthesis or guideline pooled it, 9 citations in OpenAlex.
- Initial symptoms and diagnostic delay in immune checkpoint inhibitor-related adrenal insufficiency: a systematic review and meta-ethnography of case reports.Frontiers in endocrinology · 2025Pooled it
- Review
- Adrenal crisis occurring after the application of immune checkpoint inhibitors in a hepatitis B - related hepatocellular carcinoma patient: case report and literature review.Frontiers in immunology · 2025Review
- Isolated hypoprolactinemia: The rarest of the rare?Reviews in endocrine & metabolic disorders · 2024Review
- Immune-Related Adverse Events Associated with Atezolizumab: Insights from Real-World Pharmacovigilance Data.Antibodies (Basel, Switzerland) · 2024Article
- Systemic therapies in hepatocellular carcinoma: A revolution?United European gastroenterology journal · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We herein report three cases of immune-related hypopituitarism after atezolizumab-bevacizumab treatment for hepatocellular carcinoma (HCC). Case 1 was a man in his 60s with hepatitis C-related liver cirrhosis. He had been diagnosed with HCC and undergone surgical resection. However, HCC recurred 17 months after surgery. After 13 cycles of atezolizumab-bevacizumab therapy, general fatigue, appetite loss, and muscle weakness appeared. The plasma levels of adrenocorticotropic hormone (ACTH) and cortisol were decreased. He was diagnosed with central adrenal insufficiency associated with hypopituitarism. Glucocorticoid therapy rapidly improved his symptoms. Case 2 was a man in his 70s with HCC associated with non-alcoholic steatohepatitis (NASH). After eight cycles of atezolizumab-bevacizumab therapy, general fatigue, appetite loss, and muscle weakness appeared. Hyponatremia and eosinophilia were observed. He was also diagnosed with hypopituitarism, and glucocorticoid therapy rapidly improved his symptoms. Case 3 was a man in his 60s with HCC associated with alcoholic liver cirrhosis. After 10 cycles of atezolizumab-bevacizumab therapy, hypopituitarism developed. In these cases, the presence of hyponatremia and/or eosinophilia was useful for making a diagnosis. Cytotoxic T lymphocyte-associated protein 4 (CTLA-4) antibody is reported to be likely to induce hypophysitis two to three months after its administration. In contrast, anti-programmed cell death 1 (PD-1) antibody is likely to induce hypopituitarism six to seven months after its administration. These three patients treated with anti-programmed death ligand 1 (PD-L1) antibody developed hypopituitarism six to nine months later, close to the condition with anti-PD-1 antibody administration. Although immune-related hypopituitarism after atezolizumab-bevacizumab treatment is rare, we should be alert for hypopituitarism developing during atezolizumab-bevacizumab treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.